Keywords: dihydropyridine, ARBs, ACEIs, co-ingestion, hypotension, toxicity (PubMed Search)
Dihydropyridine (calcium channel blocker) overdose is one of the leading causes of death from cardiovascular drug poisoning. In contrast, angiotensin-II receptors blockers (ARBs) and angiotensin converting enzyme inhibitor (ACEIs) causes minimal toxicity in overdose. Frequently, these medications are co-ingested with dihydropridines.
Recently, a retrospective study was conducted to evaluate the hemodynamic impact of dihydropyridines with ARBs/ACEIs co-ingestion.
Mixed overdose group had:
Higher proportion of the mixed overdose group received:
Combined overdose of dihydropyridines with ARBs/ACEIs can result in more significant hypotension.
Huang J et al. Angiotensin axis antagonists increase the incidence of haemodynamic instability in dihydropyridine calcium channel blocker poisoning. Clint Toxicol (Phila) 2020. Epub. https://doi.org/10.1080/15563650.2020.1826504